MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned to manufacturer: the tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The device showed two kinks located 120cm and 152cm from the tip.The tip showed bend damage and stretched coils.There was peeled coating located 152cm location.The occ cable was connected to the ffr link for signal verification.The signal was not present as designed.Device analysis was conducted by inspecting the proximal end of the wire for any damage to the fiber optic.No damage was noticed.The sensor was inspected by viewing the sensor port to verify that the sensor was in the correct location.This sensor looked to be too far distal which would give the indication of the sensor being detached from the fiber optic cable.The wire was gently shaken to see if the sensor would move within the sensor housing and the sensor did move which verifies the sensor was detached from the fiber optic.The coefficient values were confirmed to be programmed per document ((b)(4)).The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage revealed no damage or irregularities.Device analysis determined the condition of the returned device was consistent with the reported information of a damage/defective issue with the wire.
 
Event or Problem Description
Reportable based on analysis completed 27 aug 2020.It was reported that the comet pressure guidewire looked defective and was not connected.There were no patient complications reported.However, returned device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10534342
Report Number2134265-2020-12738
Device Sequence Number11060727
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024835786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/15/2020
Patient Sequence Number1